Hail, St. Martin
- When
- May 14, 1:01 PM CST
- Where
- St. Martin County, 38.52 mi SE of Bankers
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.780, -91.170
An active sea breeze and an upper level disturbance rotating around a ridge of high pressure to the east produced several severe storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
An active sea breeze and an upper level disturbance rotating around a ridge of high pressure to the east produced several severe storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 14, 8:39 AM CST, 4 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 939 AM CDT MON MAY 14 2007 .UPDATE...WEAK BACK DOOR COLD FRONT FROM NORTHEAST TEXAS TO SOUTH LOUISIANA HAS UPPER JET SUPPORT DISPLACED OVER TEXAS AND A LACK OF SURFACE PRESSURE GRADIENT. ONLY SOME DRIER AIR OVER MISSISSIPPI LENDS SUPPORT TO THIS BOUNDARY SO EXPECTING THIS FRONT TO COMPLETELY DISSIPATE (FRONTOLYSIS) TODAY. MORNING LCH SOUNDING TRENDING DRIER AND MORE STABLE THAN MODEL FCST SOUNDING. ONLY SPOTTY SHOWER/TSTM ACTIVITY CAN BE EXPECTED LATER TODAY JUST BEFORE MAX HEATING AND LINGERING INTO EARLY EVENING AS YESTERDAY. SEABREEZE SHOULD BE WEAK AND NEAR THE COAST TODAY DUE TO OFFSHORE FLOW. THIS WILL ALLOW TEMPS TO WARM AGAIN TO HIGHER THAN CLIMO VALUES ACROSS THE I-10 CORRIDOR. INLAND, STRONG SUBSIDENCE WILL AID IN EXCEEDING SEASONAL NORMS ONCE AGAIN. BOUNDARY LAYER CLOUD COVER SHOULD KEEP TEMPS FROM APPROACHING RECORD HIGHS. PREVIOUS FORECAST HAS ALL THIS AND NO CHANGES NEEDED. && .PREV DISCUSSION... /ISSUED 351 AM CDT MON MAY 14 2007/ DISCUSSION... HIGH PRESSURE AT THE SURFACE AND ALOFT WILL KEEP LIGHT AND VARIABLE WINDS OVER THE REGION TODAY...WITH ONLY ISOLATED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS EXPECTED. EXPECT HIGHS IN THE UPPER 80S TO NEAR 90. THE CHANCE FOR THUNDERSTORMS WILL GRADUALLY INCREASE TUESDAY THROUGH WEDNESDAY AS A COOL FRONT APPROACHES THE REGION. THE HIGHEST CHANCE WILL BE AHEAD AND ALONG FROPA WED AFTERNOON AND EVENING. DEPENDING ON TIMING...IT LOOKS LIKE INLAND SE TX/C LA WILL RECEIVE A BIT MORE RAINFALL THAN THE I-10 CORRIDOR...MAINLY DUE TO THE LOSS OF DAYTIME HEATING BY THE TIME IT NEARS THE COAST. ANY RATE...WENT WITH 50% FOR THIS TIME PERIOD. THE TSRA WILL LINGER ACROSS THE COASTAL WATERS OVERNIGHT...AND GRADUALLY DIMINISH THU MORNING. POST FRONTAL WEATHER WILL BE RATHER PLEASANT...WITH AFTERNOON HIGHS KNOCKED DOWN TO A RESPECTABLE LOWER/MID 80S THU-FRI...WITH THE MID/UPPER 50S TREATING EARLY RISERS FRI-SAT. THE MAIN EMPHASIS OF THE HIGH WILL BE AFFECTING THE SE UNITED STATES...WHICH WILL COMMENCE RETURN FLOW OVER SE TX BY SAT. HOWEVER...ENOUGH RIDGING WILL BE IN PLACE OVER C AND SC LA TO KEEP OVERNIGHT LOWS SUN A FEW DEGREES COOLER. IT WILL STILL BE RATHER PLEASANT OVER MOST OF THE AREA. INDICATED A SLIGHT CHANCE OF SHRA/TSRA RETURNING FOR NEXT MON IN THE GRIDS...WHICH WILL APPEAR IN THE TEXT FORECAST FOR THIS AFTERNOON FORECAST PACKAGE. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 89 70 87 67 / 20 20 30 20 KBPT 88 70 86 68 / 20 20 30 20 KAEX 90 68 87 65 / 20 20 30 20 KLFT 90 69 87 66 / 20 20 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && JS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 330 AM CDT MON MAY 14 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 330 AM CDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT HIGH PRESSURE AT THE SURFACE AND ALOFT WILL KEEP LIGHT AND VARIABLE WINDS OVER THE REGION TODAY...WITH ONLY ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL INCREASE BY WEDNESDAY AS A COOL FRONT APPROACHES THE REGION...WITH COOLER AND DRIER AIR EXPECTED THURSDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
6 hail, 2 thunderstorm wind. Local standard time, as filed.
LCH ASOS recorded a 66 mph wind gust. A cessna flipped over and a citation jet was spun around at the airport.
Trees were blown down near Moreauville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35479, 35480, 35481, 35482, 35485, 35483, 35486, 35484.